Alert archive / Florida / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 22, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Feb 17, 2008, 5:29 PM CST for Holmes County, Florida. It was in force for 31 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 17, 2008, 5:29 PM CST (23:29 UTC)
- Expired
- Feb 17, 2008, 6:00 PM CST
- In force
- 31 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
County Holmes County, FL
The radar
The Eglin Afb radar (KEVX), 36 km from the middle of the area, began a volume at 23:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 17, 5:37 PM CST | TSTM WND GST 59 | 5 N Caryville, FL | STORM SPOTTER MEASURED A WIND GUST TO 51 KNOTS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 17, 12:32 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 11.5 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 766 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 268 m²/s²
- 0-3 km storm-relative helicity
- 304 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KTAE 172330
SVRTAE
FLC059-180000-
/O.NEW.KTAE.SV.W.0022.080217T2329Z-080218T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
529 PM CST SUN FEB 17 2008
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HOLMES COUNTY IN THE PANHANDLE OF FLORIDA...
* UNTIL 600 PM CST
* AT 525 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR WESTVILLE...OR 13 MILES
WEST OF BONIFAY...AND MOVING NORTHEAST AT 60 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
7 MILES SOUTHEAST OF PITTMAN BY 535 PM CST...
ARDS CROSSROADS AND MILLER CROSSROADS BY 540 PM CST...
UNDERWOOD CROSSING AND NOMA BY 545 PM CST...
COBB CROSSROADS...ELEANOR AND COLLINS MILL BY 550 PM CST...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST SUNDAY EVENING FOR
SOUTHEAST ALABAMA AND NORTH FLORIDA AND SOUTHWEST GEORGIA.
LAT...LON 3100 8549 3080 8566 3078 8574 3080 8575
3079 8581 3076 8582 3071 8602 3099 8581
TIME...MOT...LOC 2329Z 230DEG 55KT 3079 8583
$$
38-GODSEYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 17, 1:46 PM CST, 3 hours 43 minutes earlier.
Area forecast discussion, Feb 17, 1:46 PM CST, 3 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
246 PM EST SUN FEB 17 2008
...SEVERE WEATHER EXPECTED THROUGH TONIGHT...
.SYNOPSIS...
THE SQUALL LINE AND COLD FRONT CONTINUE TO APPROACH OUR
AREA...AND A FEW SUPCELLS HAVE DEVELOPED AHEAD OF THE MAIN LINE.
CONDITIONS APPEAR FAVORABLE FOR SEVERE WEATHER...AND WE EXPECT A
BUSY NIGHT.
&&
.SHORT TERM...
(TONIGHT THROUGH WEDNESDAY) SHOWERS AND THUNDERSTORMS (SOME
SEVERE) WILL CONTINUE THROUGH TONIGHT...WITH THE SEVERE THREAT
DECREASING AFTER MIDNIGHT AS THE CAPE DIMINISHES. RAIN WILL
GRADUALLY END FROM WEST TO EAST MONDAY...FOLLOWED BY FAIR WEATHER
AS A SURFACE RIDGE DEVELOPS ACROSS OUR AREA. TEMPERATURES MAY
REACH FREEZING TUESDAY MORNING.
.LONG TERM...
(THURSDAY THROUGH SUNDAY) FORECAST PATTERN BECOMES INCREASINGLY
MESSY...MORE UNSETTLED LOOKING AND MORE UNCERTAIN TOWARDS THE END
OF THE WEEK AND INTO NEXT WEEKEND...AS THE TROUGH OVER THE EASTERN
U.S. LOSES AMPLITUDE...AND A SERIES OF SHORT WAVES MOVE ACROSS THE
SOUTHWEST U.S. UNDER A HIGH LATITUDE BLOCKY PATTERN...AND THEN
LIFT NORTHEASTWARD TOWARD THE MID ATLANTIC STATES...TAKING MOST OF
THEIR ENERGY TO THE NORTH OF OUR AREA. WEAK RIDGING WILL REMAIN
OVER THE SOUTHEAST...AND A FRONTAL BOUNDARY WILL LIKELY STALL
SOMEWHERE ACROSS THE SOUTHEAST. FOR NOW WILL BROAD BRUSH THE POPS
WITH NO MORE THE 30 PERCENT THURSDAY THROUGH SATURDAY GIVEN THE
UNCERTAINTY IN THE OVERALL FORECAST AS TO ULTIMATE LOCATION OF THE
FRONTAL BOUNDARY... AND TIMING OF THE SHORT WAVES IN THE SOUTHERN
STREAM THAT WILL AFFECT THE LOCATION AND NORTH OR SOUTH MOVEMENT
OF THE FRONT. IT WILL BE A PERIOD OF MODERATING TEMPERATURES AND
RELATIVELY HIGH DEW POINTS BEGINNING ON THURSDAY...AND EXPECT SOME
AREAS OF FOG WILL DEVELOP EACH NIGHT AS WELL.
&&
.AVIATION...
EXPECT BKN-OVC CONDITIONS TO CONTINUE AT PFN AND DHN THROUGHOUT
THE REMAINDER OF THE DAY WITH BKN-OVC CONDS MOVING BACK INTO TO
TLH AND ABY BY EARLY AFTERNOON. MAIN CONCERN WILL BE TIMING OF
SHOWERS AND THUNDERSTORMS INTO THE REGION...SOME OF WHICH WILL BE
STRONG TO SEVERE. THINK THE BEST THREAT FOR STORMS WILL BE BETWEEN
20Z AND 02Z AT OUR WESTERN TERMINALS...22Z AND 04Z AT THE CENTRAL
TERMINALS AND 02Z AND 08Z AT VLD. ONCE THE COLD FRONT
PASSES...LINGERING MVFR CIGS WILL CONTINUE UNTIL MID AFTERNOON ON
MONDAY. WINDS WILL LIKELY BE GUSTY BEHIND THE FRONT THROUGH MONDAY
EVENING.
&&
.MARINE...
A MARGINAL SMALL CRAFT ADVISORY EVENT WILL CONTINUE
OVERNIGHT...THEN WINDS AND SEAS WILL SLOWLY SUBSIDE.
&&
.FIRE WEATHER...
WILL ISSUE A FIRE WEATHER WATCH FOR TUESDAY AFTERNOON FOR OUR FL
ZONES.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 60 70 35 62 36 / 90 80 10 0 10
PANAMA CITY 59 67 40 62 42 / 90 50 10 0 10
DOTHAN 53 62 35 60 36 / 90 30 10 0 10
ALBANY 58 65 34 59 34 / 90 60 10 0 10
VALDOSTA 59 71 36 60 35 / 70 90 10 0 10
CROSS CITY 61 72 38 63 34 / 50 90 10 0 10
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...LAKE WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR THE
FOLLOWING ZONES: COFFEE...DALE...GENEVA...HENRY...HOUSTON.
GA...LAKE WIND ADVISORY UNTIL 7 PM EST THIS EVENING FOR THE FOLLOWING
ZONES: BAKER...BEN HILL...BERRIEN...BROOKS...CALHOUN...
CLAY...COLQUITT...COOK...DECATUR...DOUGHERTY...EARLY...
GRADY...IRWIN...LANIER...LEE...LOWNDES...MILLER...
MITCHELL...QUITMAN...RANDOLPH...SEMINOLE...TERRELL...
THOMAS...TIFT...TURNER...WORTH.
FL...LAKE WIND ADVISORY UNTIL 7 PM EST /6 PM CST/ THIS EVENING FOR
THE FOLLOWING ZONES: BAY...CALHOUN...COASTAL WALTON...
DIXIE...FRANKLIN...GADSDEN...GULF...HOLMES...INLAND
WALTON...JACKSON...JEFFERSON...LAFAYETTE...LEON...LIBERTY...
MADISON...TAYLOR...WAKULLA...WASHINGTON.
FIRE WEATHER WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING
FOR THE FOLLOWING ZONES: BAY...CALHOUN...DIXIE...FRANKLIN...
GADSDEN...GULF...HOLMES...INLAND WALTON...JACKSON...
JEFFERSON...LAFAYETTE...LEON...LIBERTY...MADISON...TAYLOR...
WAKULLA...WASHINGTON.
GM...SMALL CRAFT ADVISORY UNTIL 4 AM EST MONDAY FOR THE FOLLOWING
ZONES: APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO
OCHLOCKONEE RIVER FL OUT TO 20 NM...COASTAL WATERS FROM
OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM...COASTAL
WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM...
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM...
WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60
NM...WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60
NM.
&&
AVIATION...GODSEY
LONG TERM...DUVAL
REST OF DISCUSSION...FOURNIERHazardous weather outlook, Feb 17, 3:13 AM CST, 14 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 413 AM EST SUN FEB 17 2008 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ730-750-755-765-770-775-181100- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 413 AM EST SUN FEB 17 2008 /313 AM CST SUN FEB 17 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. ...SEVERE THUNDERSTORMS POSSIBLE ACROSS THE REGION THIS AFTERNOON AND EVENING... .DAY ONE...TODAY AND TONIGHT... A DEVELOPING LOW PRESSURE SYSTEM WHICH IS MOVING QUICKLY NORTHEASTWARD TOWARDS THE GREAT LAKES WILL BRING ITS TRAILING COLD FRONT NEAR THE WESTERN PORTIONS OF THE REGION BY LATE THIS AFTERNOON AND EARLY EVENING. A SQUALL LINE OF STRONG TO SEVERE THUNDERSTORMS IS EXPECTED TO DEVELOP IN ADVANCE OF THE COLD FRONT...WITH THE THREAT FOR SEVERE WEATHER INCREASING FROM WEST TO EAST BY MID TO LATE AFTERNOON. STRAIGHT LINE WIND DAMAGE WILL BE THE GREATEST SEVERE WEATHER THREAT ACROSS THE AREA...BUT LARGE HAIL AND ISOLATED TORNADOES CANNOT ALSO BE RULED OUT...ESPECIALLY TO THE WEST OF THE APALACHICOLA RIVER. THIS COLD FRONT IS EXPECTED TO MOVE THROUGH THE REGION TONIGHT AND MONDAY MORNING...WITH COOLER AND DRIER AIR GRADUALLY BUILDING IN FROM THE WEST. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... HIGH PRESSURE WITH COOLER AND DRIER AIR WILL BE THE RULE FOR MONDAY THROUGH WEDNESDAY...WITH WARMER BUT MORE UNSETTLED CONDITIONS LIKELY RETURNING FOR THE END OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION IS REQUESTED FOR THIS AFTERNOON AND EVENING. 17-GOULD
In the hours before
Local storm report, Feb 17, 4:10 PM CST, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
510 PM EST SUN FEB 17 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG 6 ENE JACK 31.61N 85.90W
02/17/2008 COFFEE AL STORM CHASER
TREES DOWN. ROOF DAMAGE TO SHED.
&&
FOURNIERLocal storm report, Feb 17, 4:33 PM CST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
533 PM EST SUN FEB 17 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND DMG 2 NE VICTORIA 31.55N 85.91W
02/17/2008 COFFEE AL LAW ENFORCEMENT
BARN DESTROYED AND BLOWN ON TO ROAD
&&
FOURNIERLocal storm report, Feb 17, 4:53 PM CST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
553 PM EST SUN FEB 17 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM TSTM WND DMG ARITON 31.60N 85.72W
02/17/2008 DALE AL FIRE DEPT/RESCUE
1 BARN DESTROYED. 1 RESIDENCE HEAVILY DAMAGED.
&&
FOURNIERLocal storm report, Feb 17, 5:11 PM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
611 PM EST SUN FEB 17 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND DMG ROETON 31.60N 85.83W
02/17/2008 COFFEE AL EMERGENCY MNGR
1 BARN DESTROYED ON COUNTY ROAD 104
&&
FOURNIERLocal storm report, Feb 17, 5:16 PM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
616 PM EST SUN FEB 17 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND DMG ROETON 31.60N 85.83W
02/17/2008 COFFEE AL EMERGENCY MNGR
NUMEROUS POLES DOWN. TREE DOWN ON CR 315 TREE FELL ON
RESIDENCE CR 110
&&
FOURNIERLocal storm report, Feb 17, 5:20 PM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
620 PM EST SUN FEB 17 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND DMG ELBA 31.41N 86.07W
02/17/2008 COFFEE AL EMERGENCY MNGR
1962 CR 208 SHED DESTROYED...FEMALE STRUCK BY LIGHTNING
IN NEW BROCKTON...4 CHICKEN HOUSES AND A RESIDENCE
DESTROYED...TREE ON RESIDENCE ON CR 208
&&
FOURNIERThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 17, 9:23 AM CST | Lake Wind Advisory | TAE | Bay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more | 9 hr |
| Feb 17, 1:56 PM CST | Fire Weather Watch | TAE | Bay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more | 25 hr |
| Feb 17, 4:30 PM CST | Special Marine Warning | TAE | 2 hr | |
| Feb 17, 5:56 PM CST | Severe Thunderstorm Warning | TAE | Bay | 64 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.